Discussions By Condition: Nerve conditions

Valporate Reactions

Posted In: Nerve conditions 0 Replies
  • Posted By: Abbydoodle
  • July 31, 2008
  • 05:34 AM

This is a posting to pass on a fact:

Persons who have severe reactions to the drug Valproate may have a urea cycle disorder --Ornithine Transcabamylase Dificiency. This is a marker for the disorder. For some reason Valproate may cause extreme reactions such as halucinations, zombie like person, rages, or raise the blood plasma ammonia sufficiently to coma. In this case Males are at the extreme risk and Females second at risk for severe damage. Recommend if you have such a severe reaction you contact the doctor who is giving it to you and seek medical treatment and also seek a metabolic specialist and inform them of the ocurrence and ask for follow on urea cycle disorder. (They gave me this for my seizures I swung from a raging raving lunatic to a glazy eyed zombie through three days. Third day we quit the medicine ourselves, but did not know at that time what it meant. Until 2 years later.)

Seizures are part of the problems that go along with the disorder.

To read more about urea cycle disorders or Ornithine Transcarbamylase dificiency. You can go to these links:

http://rarediseasesnetwork.epi.usf.e.../ucdreview.pdf

http://www.emedicine.com/ped/TOPIC2744.HTM

http://ghr.nlm.nih.gov/condition=orn...lasedeficiency

http://www.ncbi.nlm.nih.gov/entrez/d....cgi?id=311250

May you not have this.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.